Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

On low carb diet plan, tingling in arms and legs, had fast food diet. Cause for numbness and tingling?

I recently went on a low carb diet , its been 2 days now! Im experiencing a lot of tingling in my arms legs, they fall asleep on me being in the same position for more than 5 mins. Prior to my diet, I was a fast food junky, eating chocolate, chips , pastries anything bad for You , u name it. ! also smoke close to a pack of cigarettes a day, that s the next thing im quitting as soon as i lose some weight. Can sugar and carbohydrate withdrawal cause this numbness and tingling im feeling?
Asked On : Sun, 3 Jun 2012
Answers:  1 Views:  860
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

The symptoms as mentioned in your post can be attributed to either a fluctuation of blood glucose level (due to sugar and carbohydrate withdrawal) or Neuropathy (damage to the nerves).
Given that you smoke close to a pack of cigarettes a day, it can act as risk factors for the same.
An estimation of the blood glucose level & nerve conduction studies will be helpful in clinching the diagnosis.

Symptomatic relief can be obtained by intake of nervigenic agents (like Vitamin B6, Vitamin B 12, Folic acid) as well as multivitamin & multimineral supplements including iron, calcium & Vitamin D needs to be added in diet to help in blood formation & nerve conduction.
Avoid smoking.
Also get a diet chart prepared from a Dietician, according to the need of your body.

There is no need to worry, you will be fine.
Till then, maintain adequate hydration & proper nutrition status, exercise regularly and avoid stress.

Wishing you a Good Health.
Take care.
Answered: Wed, 18 Dec 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor